Functiones et Approximatio Commentarii Mathematici

Bounding the least prime ideal in the Chebotarev Density Theorem

Asif Zaman

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

Let $K$ be a number field and suppose $L/K$ is a finite Galois extension. We establish a bound for the least prime ideal occurring in the Chebotarev Density Theorem. Namely, for every conjugacy class $C$ of $\mathrm{Gal}(L/K)$, there exists a prime ideal $\mathfrak{p}$ of $K$ unramified in $L$, for which its Artin symbol $\big[ \frac{L/K}{\mathfrak{p}} \big] = C$, for which its norm $N^K_{\mathbb{Q}}\mathfrak{p}$ is a rational prime, and which satisfies \[ N^K_{\mathbb{Q}} \mathfrak{p} \ll d_L^{40}, \] where $d_L = |\mathrm{disc}(L/\mathbb{Q})|$. All implicit constants are effective and absolute.

Article information

Source
Funct. Approx. Comment. Math., Volume 57, Number 1 (2017), 115-142.

Dates
First available in Project Euclid: 28 March 2017

Permanent link to this document
https://projecteuclid.org/euclid.facm/1490688030

Digital Object Identifier
doi:10.7169/facm/1651

Mathematical Reviews number (MathSciNet)
MR3704230

Zentralblatt MATH identifier
06864168

Subjects
Primary: 11R44: Distribution of prime ideals [See also 11N05]
Secondary: 11R42: Zeta functions and $L$-functions of number fields [See also 11M41, 19F27] 11M41: Other Dirichlet series and zeta functions {For local and global ground fields, see 11R42, 11R52, 11S40, 11S45; for algebro-geometric methods, see 14G10; see also 11E45, 11F66, 11F70, 11F72}

Keywords
least prime ideal Chebotarev Density Theorem Dedekind zeta function Deuring-Heilbronn phenomenon

Citation

Zaman, Asif. Bounding the least prime ideal in the Chebotarev Density Theorem. Funct. Approx. Comment. Math. 57 (2017), no. 1, 115--142. doi:10.7169/facm/1651. https://projecteuclid.org/euclid.facm/1490688030


Export citation

References

  • J.-H. Ahn and S.-H. Kwon, Some explicit zero-free regions for Hecke $L$-functions, J. Number Theory 145 (2014), 433–473.
  • M. Deuring, Über den Tschebotareffschen Dichtigkeitssatz, Math. Ann. 110(1) (1935), 414–415.
  • D.R. Heath-Brown, Zero-free regions for Dirichlet L-functions, and the least prime in an arithmetic progressions, Proc. London Math. Soc. 64(2) (1995), 265–338.
  • H. Heilbronn, Zeta functions and $L$-functions, in J.W.S Cassels and A. Fröhlich, editors, Algebraic Number Theory, pages 204–230, Academic Press, 1967.
  • H. Kadiri, Explicit zero-free regions for Dedekind zeta functions, Int. J. Number Theory 8(1) (2012), 1–23.
  • V.K. Murty, The least prime in a conjugacy class, C. R. Math. Acad. Sci. Soc. R. Can. 22(4) (2000), 129–146.
  • H. Kadiri and N. Ng, The least prime ideal in the Chebotarev Density Theorem, unpublished.
  • H. Kadiri and N. Ng, Explicit zero density theorems for Dedekind zeta functions, J. Number Theory 132 (2012), 748–775.
  • Y.V. Linnik, On the least prime in an arithmetical progression. I. The basic theorem, Rec. Math. [Mat. Sbornik] 15 (1944), 139–178.
  • Y.V. Linnik, On the least prime in an arithmetical progression. II. The Deuring-Heilbronn phenomenon, Rec. Math. [Mat. Sbornik] 15 (1944), 347–368.
  • J.C. Lagarias, H.L. Montgomery, and A.M. Odlyzko, A bound for the least prime ideal in the Chebotarev density theorem, Invent. Math. 54(3) (1979), 271–296.
  • J.C. Lagarias and A.M. Odlyzko, Effective versions of the Chebotarev density theorem, in Algebraic number fields: $L$-functions and Galois properties (Proc. Sympos., Univ. Durham, Durham, 1975), pages 409–464, Academic Press, London, 1977.
  • A.M. Odlyzko, Lower bounds for discriminants of number fields. II, Tôhoku Math. J. 29(2) (1977), 209–216.
  • H. Stark, Some effective cases of the Brauer-Siegel theorem, Invent. Math. 23 (1974), 135–152.
  • N.Tschebotareff, Die Bestimmung der Dichtigkeit einer Menge von Primzahlen, welche zu einer gegebenen Substitutionsklasse gehören, Math. Ann. 95(1) (1926), 191–228.
  • A. Zaman, Analytic estimates for the Chebotarev Density Theorem and their Applications, PhD thesis, University of Toronto, 2017.